Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Support Groups » What's so wrong?

 - UBBFriend: Email this page to someone!    
Author Topic: What's so wrong?
keoki_14
Activist
Member # 1312

Icon 1 posted      Profile for keoki_14     Send New Private Message       Edit/Delete Post 
When I'm feeling low or angry I tend to take a whole lot of ibeprofen. Like 2000 milligrams. I just fall asleep really quickly, but sometimes I feel like I'm floating before I fall asleep. Is that so wrong? Could I die? I haven't yet, so maybe not. Does everyone else do this? Am I the only one? I just need some feedback!
Posts: 620 | From: Columbia, MD, USA | Registered: Sep 2000  |  IP: Logged | Report this post to a Moderator
PinkY
Neophyte
Member # 1444

Icon 1 posted      Profile for PinkY     Send New Private Message       Edit/Delete Post 
Maybe you are having out of body experience or maybe u are using too much medicine anyways that's my 2 cent.
Don't take too much ibeprofen or any medicine is bad especialy 2000 mg stop it. I hope maybe miz.scarlet will reply (something realy useful).

Don't think that I am a freak but maybe if you think you are having an out of body exp. go to www.coasttocoast.com


Posts: 33 | From: canada | Registered: Sep 2000  |  IP: Logged | Report this post to a Moderator
lemming
Scarleteen Volunteer
Member # 33

Icon 1 posted      Profile for lemming     Send New Private Message       Edit/Delete Post 
I would like to point out that if you think that you are having an "out-of-body experience" after taking 2000mg of ibuprofen, you are probably closer to experiencing a "near-death experience" - that is, if you believe in either.

Point here being that it is NOT a good idea to take more than the recommended dosage of ANY medication, for ANY reason, unless expressly directed and under the supervision of a physician.

And my bottle of ibuprofen tells me it's not a good idea, either, to take more than 800mg/24hrs.

THIS IS VERY DANGEROUS, in other words!

If you are feeling very tired and cannot sleep, or very 'down' for weeks at a time, you may have clinical depression. These are two very common symptoms. So are sleeping all the time, and sudden loss or gain of weight. But neither I nor anyone else at Scarleteen can diagnose you.

Please find a medical professional you can deal with these issues with!

Short answer: it's very possible that you could die. It's very possible that you could cause yourself severe liver damage. If by 'wrong,' you mean 'dangerous,' then YES, it's dangerous.

------------------
~lemming, Scarleteen Advocate

want to know the inner lemming? read her diary at http://innerlemming.diaryland.com/ .


Posts: 3156 | From: Austin, Texas | Registered: Jun 2000  |  IP: Logged | Report this post to a Moderator
Gumdrop Girl
Scarleteen Volunteer
Member # 568

Icon 1 posted      Profile for Gumdrop Girl     Send New Private Message       Edit/Delete Post 
What you are doing is technically *drug abuse*. The label on the bottle says not to exceed a certain dosage (1000 mg at most -- and that's an extra strength adult dosage). Moreover, you are using the ibuprofen for purposes other than what the drug was approved for (anti-inflammatory and pain-reliever). The sensations you feel (lightheadedness, dissociation) are your body's way of telling you that you are having a bad reaction with the ibuprofen. Moreover still, ibuprofen is rough on the digestive system. Too much can ulcerate your stomach and do serious damage to your liver.

If you feel low, do something more constructive than pop a bunch of pills. Write something. Get your feelings out. Take a nap -- preferably chemical free.

btw, i know people who have done the same thing as you -- take Advils like candy when they feel bummed out. it's more harm than good. I think it's the result of having such a pill-dependent culture ("just a dram and you won't give a damn!" -- huxley's brave new world).

Anyway, hang in there. I'm sorry if I sounded terribly harsh in there, but I'm a stickler for proper use of medication.

------------------
if you get the molasses, i'll set up the trampoline.


Posts: 12677 | From: Los Angeles, CA ... somewhere off the 10 | Registered: Jul 2000  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Well, Gumdrop just said exactly what I was going to.

Medications which seem benign are only so when taken as directed, which you are certainly not doing. Ibuprofen in gross amounts can be highly detrimental, as can near ANY medication.

I'd suggest that you see a doctor if what you really need is an anti-depressant.


Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
Hanne
Sexpert
Member # 100

Icon 1 posted      Profile for Hanne     Send New Private Message       Edit/Delete Post 
Watch it with that ibuprofen, chica. Taking that much of *any* drug is going to damage your liver and your kidneys. Go talk to a doctor. You're poisoning yourself, and that's not healthy or okay.

------------------
Hanne Blank
Co-Editor, Scarleteen

Start a Revolution -- Stop Hating Your Body!


Posts: 1538 | From: boston, ma, USA | Registered: Jun 2000  |  IP: Logged | Report this post to a Moderator
Twilight
Neophyte
Member # 1666

Icon 1 posted      Profile for Twilight     Send New Private Message       Edit/Delete Post 
Taking pills to have an out of body experience.......The only thing I felt from the ones I took a long while back was I felt I was floating,or flying.I saw funny things my poster of The lady Of Shalott opened and closed her eyes, turned her head and looked at me.I was also ecstatically happy,and I couldn't sleep for two days.I took ibeprophen(?) but all it did was give me a stomach ache and a headache.I don't ever recommend taking pills of any kind.....I can't even take tylenol or Midol for pain anymore.Even looking at pills makes me sick now.

------------------
Without love in a dream it will never come true


Posts: 18 | From: Valdosta,Ga,USA | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3